Skip to main content

Formal Mathematics for Mathematicians

Foreward to the Special Issue


The collection of works for this special issue was inspired by the presentations given at the 2011 AMS Special Session on Formal Mathematics for Mathematicians: Developing Large Repositories of Advanced Mathematics. The issue features a collection of articles by practitioners of formalizing proofs who share a deep interest in making computerized mathematics widely available.


  1. Autexier, S. et al. (eds.): Intelligent Computer Mathematics. LNAI 6167. Springer (2010)

  2. Beringer, L., Felty, A. (eds.): Interactive Theorem Proving—Third International Conference. LNCS 7406. Springer (2012)

  3. Davenport, J., et al. (eds.): Intelligent Computer Mathematics. LNAI 6824. Springer (2011)

  4. Gonthier, G.: Formal proof—the four color theorem. Not. Am. Math. Soc. 55(11), 1382–1393 (2008)

    MathSciNet  MATH  Google Scholar 

  5. Hales, T.C.: Formal proof. Not. Am. Math. Soc. 55(11), 1370–1380 (2008)

    MathSciNet  MATH  Google Scholar 

  6. Harrison, J.: Formal proof—theory and practice. Not. Am. Math. Soc. 55(11), 1395–1406 (2008)

    MATH  Google Scholar 

  7. Jeuring, J., et al. (eds.): Intelligent Computer Mathematics. LNAI 7362. Springer (2012)

  8. Kaufmann, M., Paulson, L.C. (eds.): Interactive Theorem Proving, First International Conference. LNCS 6172. Springer (2010)

  9. van Eekelen, M.C.J.D., et al. (eds.): Interactive Theorem Proving—Second International Conference. LNCS 6898. Springer (2011)

  10. Wiedijk, F.: Formal Proof—Getting Started. Not. Am. Math. Soc. 55(11), 1408–1414 (2008)

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Adam Naumowicz.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Trybulec, A., Kornilowicz, A., Naumowicz, A. et al. Formal Mathematics for Mathematicians. J Autom Reasoning 50, 119–121 (2013).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Formalization
  • Repositories of mathematics
  • Mathematical proof reconstruction